Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Migraine, paralysis, involuntary vocalizations, shaking. Taking relpax. Treatment?

During my migraine last night I experienced a bunch of things -a sort of paralysis , which I ve had before, but also involuntary vocalizations - not talking but sort of shrilling or rattling air through my vocal cords, and my hands and feet flapping and scrabbling and pedaling. I ve been diagnosed with atypical migraines. What causes the movements and what are they called? I take Relpax for the migraines but unfortunately last night I took it rather too late so I had a worse than usual attack.
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for contacting Healthcare Magic.
Migraine is characterized by headache with nausea/vomiting. Paralysis can occur in complicated migraines.
The other symptoms that you have reported (vocalizations and involuntary movements of hands and feet) are not the usual symptoms of migraine. However, they can occur in epilepsy. In some people, migraine and epilepsy can co-exist.
You need to be evaluated by a neurologist to exclude epilepsy. This may require investigations such as EEG and MRI brain.
Treatment would include migraine preventive medications. The best choice would be anti-epileptic group of drugs (such as topiramate, sodium valproate or divalproex), which have efficacy against migraine as well as epilepsy.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Health City, Hyderabad
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor